Alert archive / Hawaii / Wind Advisories in 2007
Wind Advisory 37, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Sep 25, 2007, 10:04 AM HST for Hawaii County, Hawaii. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2007, 10:04 AM HST (20:04 UTC)
- Expired
- Sep 26, 2007, 3:37 PM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 8.1 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 252004 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1004 AM HST TUE SEP 25 2007 ...STRONG WINDS TO AFFECT THE BIG ISLAND SUMMITS INTO TONIGHT... .OVERVIEW...STRONG SOUTHWESTERLY WINDS HAVE DEVELOPED ACROSS THE BIG ISLAND SUMMITS AHEAD OF AN APPROACHING UPPER LEVEL LOW. THE STRONG WINDS WILL DIMINISH AFTER MIDNIGHT. HIZ028-260915- /O.NEW.PHFO.WI.Y.0037.070925T2004Z-070926T1000Z/ BIG ISLAND SUMMITS- 1004 AM HST TUE SEP 25 2007 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT HST TONIGHT... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT HST TONIGHT. WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
4 follow-up statements
000 WWHW70 PHFO 260812 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1012 PM HST TUE SEP 25 2007 ...STRONG WINDS AFFECTING THE BIG ISLAND SUMMITS INTO WEDNESDAY MORNING... .OVERVIEW...STRONG SOUTHWESTERLY WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. THESE STRONG WINDS WILL DIMINISH GRADUALLY FROM MIDNIGHT THROUGH THE MORNING. HIZ028-261900- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-070926T1900Z/ BIG ISLAND SUMMITS- 1012 PM HST TUE SEP 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM HST WEDNESDAY... WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID-MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. $$
000 WWHW70 PHFO 261330 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 AM HST WED SEP 26 2007 ...STRONG WINDS AFFECTING THE BIG ISLAND SUMMITS THIS MORNING... .OVERVIEW...STRONG SOUTHWESTERLY WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. THESE STRONG WINDS WILL DIMINISH GRADUALLY THROUGH THE MORNING. HIZ028-261900- /O.CON.PHFO.WI.Y.0037.000000T0000Z-070926T1900Z/ BIG ISLAND SUMMITS- 330 AM HST WED SEP 26 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM HST THIS MORNING... WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH MID-MORNING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SECURE LOOSE OBJECTS AND EXERCISE CAUTION. $$
000 WWHW70 PHFO 261837 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 837 AM HST WED SEP 26 2007 ...STRONG WINDS WILL CONTINUE TO AFFECT THE BIG ISLAND SUMMITS TODAY... .OVERVIEW...STRONG WEST NORTHWESTERLY WINDS CONTINUE ACROSS THE BIG ISLAND SUMMITS SOUTH OF AN UPPER-LEVEL LOW. WINDS ARE EXPECTED TO DIMINISH BY THIS EVENING. HIZ028-270400- /O.EXT.PHFO.WI.Y.0037.000000T0000Z-070927T0400Z/ BIG ISLAND SUMMITS- 837 AM HST WED SEP 26 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. SECURE LOOSE OBJECTS AND EXERCISE CAUTION. $$
000 WWHW70 PHFO 270137 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 PM HST WED SEP 26 2007 ...WIND ADVISORY FOR THE BIG ISLAND SUMMITS IS CANCELED... .WINDS OVER THE SUMMITS HAVE DROPPED BELOW ADVISORY CRITERIA. HIZ028-270245- /O.CAN.PHFO.WI.Y.0037.000000T0000Z-070927T0400Z/ BIG ISLAND SUMMITS- 337 PM HST WED SEP 26 2007 ...WIND ADVISORY IS CANCELLED... WINDS HAVE WEAKENED TO 10 TO 20 MPH AND WILL CONTINUED WEAKENING THROUGH THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Sep 25, 10:00 AM HST, 4 minutes earlier.
Area forecast discussion, Sep 25, 10:00 AM HST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST TUE SEP 25 2007 .SYNOPSIS... MODERATE TRADE WINDS WILL INCREASE A NOTCH OVER THE NEXT DAY AS HIGH PRESSURE STRENGTHENS FAR NORTH OF THE ISLANDS. AN UPPER LEVEL LOW DEVELOPING NORTH OF THE STATE WILL DESTABILIZE THE ATMOSPHERE... ENHANCING TRADE WIND SHOWERS THROUGH MOST OF THE WORK WEEK. && .DISCUSSION... A DEVELOPING UPPER LEVEL LOW NORTH OF THE STATE IS DESTABILIZING THE ATMOSPHERE AND WILL ENHANCE TRADE WIND SHOWERS FOR THE NEXT FEW DAYS. THE UPPER LEVEL LOW IS CURRENTLY DRIFTING SOUTHWESTWARD ABOUT 650 MILES NORTH NORTHEAST OF HONOLULU...BUT ITS EFFECTS HAVE BEGUN TO BE FELT. THE OVERNIGHT SOUNDINGS REVEALED COOLING OF 3 TO 5 DEG C IN THE MID LEVELS...LEAVING ONLY A WEAK INVERSION OVER THE ISLANDS. IN RESPONSE...CUMULUS CLOUD TOPS NEAR THE ISLANDS HAVE BEEN ENHANCED SLIGHTLY SINCE YESTERDAY...WITH ADDITIONAL ENHANCEMENT OF SHOWERS EXPECTED FOR THE NEXT COUPLE OF DAYS. OVERNIGHT...SHOWERS WERE MAINLY LIMITED TO WINDWARD AREAS...WITH BENEFICIAL RAINFALL OF 1/4 TO 3/4 OF AN INCH FALLING ON MANY WINDWARD GAGES FROM KAUAI TO MAUI. WITH TRADE WINDS ON THE RISE...EXPECT SOME SHOWERS TO BRIEFLY CARRY OVER LEEWARD PORTIONS OF THE SMALLER ISLANDS THROUGH THURSDAY NIGHT. THE BIG ISLAND WILL EXPERIENCE ADDITIONAL EFFECTS FROM THE DEVELOPING UPPER LOW. ACROSS THE SUMMITS...SOUTHWESTERLY WINDS HAVE INCREASED GREATER THAN EXPECTED AHEAD OF THE FEATURE. WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH THE DAY THEN DIMINISH OVERNIGHT. A WIND ADVISORY AND AN UPDATED FORECAST WILL BE ISSUED SHORTLY TO REFLECT THIS SCENARIO. IN ADDITION...A THIN VEIL OF HIGH CLOUDS IS BEING DRAWN FROM AN AREA OF THUNDERSTORMS A COUPLE HUNDRED MILES SOUTH OF THE BIG ISLAND. THE THUNDERSTORMS ARE ASSOCIATED WITH THE ITCZ AND WILL NOT DIRECTLY IMPACT THE STATE. TRADE WINDS WILL SLOWLY RISE TONIGHT AND REMAIN AT MODERATE TO FRESH LEVELS INTO THE WEEKEND. WINDS WILL INCREASE AS A MIGRATORY HIGH NOW CROSSING THE DATELINE MERGES WITH AND STRENGTHENS HIGH PRESSURE NORTH OF THE ISLANDS. SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED FOR THE USUAL WINDY PORTIONS OF THE COASTAL WATERS BEGINNING TONIGHT. IN THE LONG RANGE...THE FORECAST STILL CALLS FOR A RETURN TO A DRIER...NEAR CLIMATOLOGICAL RAINFALL...BUT UNCERTAINTY REMAINS. FORECAST MODELS DIVERGE ON THE LOCATION OF THE UPPER LOW AND ITS ASSOCIATED UPPER TROUGH. FOR NOW...IT LOOKS LIKE INCREASINGLY STABLE CONDITIONS ARE LIKELY FOR THE WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR THE BIG ISLAND SUMMITS THROUGH MIDNIGHT TONIGHT. && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.